EconPapers    
Economics at your fingertips  
 

A SECTION APPROACH TO A TRAFFIC FLOW MODEL ON NETWORKS

Arvind Kumar Gupta ()
Additional contact information
Arvind Kumar Gupta: Department of Mathematics, Indian Institute of Technology Ropar, Punjab 140001, India

International Journal of Modern Physics C (IJMPC), 2013, vol. 24, issue 05, 1-23

Abstract: The development of real time traffic flow models for urban road networks is of paramount importance for the purposes of optimizing and control of traffic flow. Motivated by the modeling of road networks in last decade, this paper proposes a different and simplified approach, known as section approach to model road networks in the framework of macroscopic traffic flow models. For evaluation of the traffic states on a single road, an anisotropic continuum GK-model developed by [Gupta and Katiyar,J. Phys. A38, 4069 (2005)] is used as a single-section model. This model is applied to a two-section single lane road with points of entry and exits. In place of modeling the effect of off- and on-ramps in the continuity equation, a set of special boundary condition is taken into account to treat the points of entry and exit. A four-section road network comprised of two one-lane roads is also modeled using this methodology. The performances of the section approaches are investigated and obtained results are demonstrated over simulated data for different boundary conditions.

Keywords: Traffic; macroscopic model; section model; network; simulation; 64.60.aq; 47.27.E-; 46.15-x (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0129183113500186
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijmpcx:v:24:y:2013:i:05:n:s0129183113500186

Ordering information: This journal article can be ordered from

Access Statistics for this article

International Journal of Modern Physics C (IJMPC) is currently edited by H. J. Herrmann

More articles in International Journal of Modern Physics C (IJMPC) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2018-05-05
Handle: RePEc:wsi:ijmpcx:v:24:y:2013:i:05:n:s0129183113500186